On knots having zero negative unknotting number

Yuanyuan Bao

    Research output: Contribution to journalArticlepeer-review

    1 Citation (Scopus)

    Abstract

    A knot in the 3-sphere is said to have zero negative unknotting number if it can be transformed into the unknot by performing only positive crossing changes. In this paper, we provide an obstruction to a knot's having zero negative unknotting number, and discuss its application to two classes of knots.

    Original languageEnglish
    Pages (from-to)597-613
    Number of pages17
    JournalIndiana University Mathematics Journal
    Volume63
    Issue number2
    DOIs
    Publication statusPublished - 2014

    Keywords

    • Dehn surgery
    • Negative unknotting number
    • Ozsváth and Szabó's d-invariant

    ASJC Scopus subject areas

    • Mathematics(all)

    Fingerprint

    Dive into the research topics of 'On knots having zero negative unknotting number'. Together they form a unique fingerprint.

    Cite this